Alert archive / Oregon / Wind Advisories in 2009
Wind Advisory 2, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 2, 2009, 4:21 AM PST for Morrow County, Umatilla County, Oregon. It took effect at Jan 2, 2009, 6:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2009, 4:21 AM PST (12:21 UTC)
- In effect from
- Jan 2, 2009, 6:00 AM PST
- Expired
- Jan 2, 2009, 2:48 PM PST
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
Counties Morrow County, OR, Umatilla County, OR
The radar
The Pendleton radar (KPDT), 32 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 0.4 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -212 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 021221 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 421 AM PST FRI JAN 2 2009 ...STRONG WINDS TODAY... .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE MOVING ACROSS THE INTERIOR PACIFIC NORTHWEST TODAY RESULTING IN POTENTIALLY DAMAGING WINDS ACROSS PORTIONS OF CENTRAL AND NORTHEAST OREGON. ORZ042-043-021800- /O.CON.KPDT.HW.W.0001.000000T0000Z-090102T1800Z/ NORTH CENTRAL OREGON-CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...BEND... LA PINE...PRINEVILLE...REDMOND 421 AM PST FRI JAN 2 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. LOCALLY SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH REMAIN POSSIBLE THIS MORNING ACROSS CENTRAL AND NORTH CENTRAL OREGON. AREAS MOST SUSCEPTIBLE WILL BE WITHIN NARROW WEST TO EAST ORIENTED VALLEYS, AREAS JUST DOWNWIND OF CASCADE PASSES, AND ALONG EXPOSED RIDGE TOPS. OTHER AREAS WILL LIKELY SEE WINDS RANGING BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 50 MPH. THE STRONGEST WINDS WILL COINCIDE WITH A COLD FRONTAL PASSAGE EARLY THIS MORNING AND FOR A FEW HOURS THEREAFTER. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ504-021800- /O.CON.KPDT.HW.W.0001.000000T0000Z-090102T1800Z/ NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES- INCLUDING THE CITIES OF...CONDON...FOSSIL...SPRAY 421 AM PST FRI JAN 2 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. LOCALLY SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH REMAIN POSSIBLE THIS MORNING ACROSS NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES. AREAS MOST SUSCEPTIBLE WILL BE WITHIN NARROW WEST TO EAST ORIENTED DRAINAGES AND ALONG EXPOSED RIDGE TOPS. OTHER AREAS WILL LIKELY SEE WINDS RANGING BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 50 MPH. THE STRONGEST WINDS WILL COINCIDE WITH A COLD FRONTAL PASSAGE EARLY THIS MORNING AND FOR A FEW HOURS THEREAFTER. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ044-501-022030- /O.NEW.KPDT.WI.Y.0002.090102T1400Z-090103T0000Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... HEPPNER...PENDLETON 421 AM PST FRI JAN 2 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED TO DEVELOP THIS MORNING AND LAST THROUGH THE EARLY EVENING. AREAS MOST LIKELY TO BE AFFECTED WILL BE THE ENTIRE LENGTH OF THE BLUE MOUNTAIN FOOTHILLS, AND FROM IONE, LEXINGTON AND AREAS SOUTH ACROSS THE LOWER COLUMBIA BASIN OF OREGON. STRONGEST WINDS WILL OCCUR WITH A COLD FRONTAL PASSAGE THIS MORNING AND FOR A FEW HOURS THEREAFTER. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
2 follow-up statements
000 WWUS76 KPDT 021750 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 950 AM PST FRI JAN 2 2009 ...VERY WINDY TODAY... .A STRONG COLD FRONT HAS MOVED EAST OF THE CASCADES WITH STRONG WINDS ACCOMPANYING THE FRONT. MANY AREAS WILL OBSERVE SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. ORZ504-030000- /O.EXP.KPDT.HW.W.0001.000000T0000Z-090102T1800Z/ /O.EXB.KPDT.WI.Y.0002.090102T1800Z-090103T0000Z/ NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES- INCLUDING THE CITIES OF...CONDON...FOSSIL...SPRAY 950 AM PST FRI JAN 2 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING. SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH GUSTS AROUND 45 MPH WILL CONTINUE NEAR THE CONDON AND FOSSIL AREA THROUGH 4 PM THIS AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ042-043-030000- /O.EXP.KPDT.HW.W.0001.000000T0000Z-090102T1800Z/ /O.EXB.KPDT.WI.Y.0002.090102T1800Z-090103T0000Z/ NORTH CENTRAL OREGON-CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...BEND... LA PINE...PRINEVILLE...REDMOND 950 AM PST FRI JAN 2 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING. SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH GUSTS AROUND 45 MPH WILL CONTINUE OVER PORTIONS OF CENTRAL AND NORTH CENTRAL OREGON THROUGH 4 PM THIS AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ044-501-030000- /O.CON.KPDT.WI.Y.0002.000000T0000Z-090103T0000Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... HEPPNER...PENDLETON 950 AM PST FRI JAN 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH GUSTS AROUND 45 MPH WILL CONTINUE OVER PORTIONS OF THE LOWER COLUMBIA BASIN AND THE BLUE MOUNTAIN FOOTHILLS THROUGH 4 PM THIS AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 022248 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 248 PM PST FRI JAN 2 2009 ORZ042>044-501-504-030000- /O.CAN.KPDT.WI.Y.0002.000000T0000Z-090103T0000Z/ NORTH CENTRAL OREGON-CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...BEND... LA PINE...PRINEVILLE...REDMOND...ARLINGTON...BOARDMAN... HERMISTON...HEPPNER...PENDLETON...CONDON...FOSSIL...SPRAY 248 PM PST FRI JAN 2 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS ARE DECREASING AND WILL CONTINUE TO DIMINISH THIS AFTERNOON AND EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 2, 3:41 AM PST, 40 minutes earlier.
Area forecast discussion, Jan 2, 3:41 AM PST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
341 AM PST FRI JAN 2 2009
.SHORT TERM...TODAY THROUGH SATURDAY...MANY ISSUES TO DEAL WITH FOR
TODAY. FIRST AND FOREMOST WILL BE THE AMOUNT OF PRECIP OCCURRING
FROM THE COLD FRONTAL BOUNDARY THAT HAS MOVED VERY SLOWLY OVER THE
LAST FEW HOURS. A LOOSELY DEFINED BACK EDGE TO THE RADAR
REFLECTIVITY IS APPARENT ON THE WEST SIDE RADARS SO FEEL THIS WILL
CONTINUE TO MOVE SOUTHWARD AND EASTWARD WHILE TAKING ON LESS OF A
POSITIVE TILT. WILL LET THE CENTRAL WASHINGTON CASCADES WINTER STORM
WARNING EXPIRE AS PLANNED THIS MORNING. STILL EXPECT A FEW INCHES OF
CONTINUED ACCUMULATION, BUT AMOUNTS SHOULD TAPER OFF RAPIDLY AFTER
THE FRONT FULLY PASSES EARLY THIS MORNING. STILL GETTING IMPRESSIVE
RAIN AMOUNTS MAINLY ACROSS THE WASHINGTON BASIN AND NORTHERN BLUE
MOUNTAINS. THERE HAVE BEEN BRIEF DECREASES IN THE RATES, BUT FEEL
THIS WILL AGAIN INCREASE WITH THE EXPECTED DEEP LIFT FROM THE
FRONTAL PASSING TAKES PLACE. SNOW LEVELS HAVE BEEN LOWERING RATHER
RAPIDLY WEST OF THE CASCADES AND SEE O REASON WHY THAT WONT HAPPEN
HERE AS WELL. FEEL THAT BETWEEN THE FRONTAL AND POST FRONTAL QPF
POTENTIAL THAT SEVERAL INCHES OF SNOW WILL ACCUMULATE TODAY ACROSS
THE NORTHERN BLUE MOUNTAINS AND WILL ISSUE A WINTER WEATHER ADVISORY
FOR SNOW AND BLOWING SNOW LASTING INTO EARLY THIS EVENING.
HYDROLOGICAL CONCERNS ALSO WEIGH HEAVILY THIS MORNING. WILL CONTINUE
THE FLOOD WARNINGS (POINT AND AREAL) IN PLACE FOR NOW ALTHOUGH THE
UMATILLA STAGE HAS BEGUN TO LEVEL OUT AT GIBBON AT THIS TIME. OTHER
CONCERNS ARE THE WALLA WALLA RIVER NEAR TOUCHET AND THE UMATILLA AT
PENDLETON. LATEST RIVER FORECASTS INDICATE BOTH THESE LOCATIONS WILL
RISE ABOVE BANKFULL BUT NOT TO FLOOD AT THIS TIME. WILL LIKELY BE
ISSUING RIVER STATEMENTS SOON.
FINAL ISSUE FOR TODAY CONCERNS WINDS...AM HAVING A HARD TIME FULLY
JUSTIFYING A CONTINUATION OF THE HIGH WIND WARNING FOR CENTRAL/NORTH
CENTRAL OREGON AND NORTH WHELLER/SOUTH GILLIAM COUNTIES. DO FEEL
REASONABLY CONFIDENT THEY WILL SEE SOLID ADVISORY WINDS BETWEEN 30
AND 40 MPH WITH GUSTS TO 55 MPH WITH AND JUST AFTER THE FRONTAL
PASSAGE THOUGH. WILL KEEP THE WARNINGS IN PLACE THROUGH 10 AM FOR
NOW SINCE THERE HAVE ALREADY BEEN REPORTS OF DAMAGE. ALSO, WITH THE
WET GROUND, IT WILL NOT TAKE WARNING LEVEL WINDS TO RESULT IN
SHALLOW ROOTED TREES GETTING BLOWN OVER. IN ADDITION...WILL ISSUE A
WIND ADVISORY FOR THE OREGON BASIN AND BLUE MOUNTAIN FOOTHILLS AS
925 MB WINDS ARE IN THE 30 TO 35 KT RANGE. THIS WILL MOST LIKELY
AFFECT THE ENTIRE FOOTHILL AREA (EXCEPT MAYBE MILTON-FREEWATER)
ALONG WITH AN AREA MAINLY SOUTH OF A HORIZONTAL LINE PASSING THROUGH
IONE. WINDS WILL GENERALLY DECREASE TOWARDS THE LATE AFTERNOON AND
EARLY EVENING AS THE SURFACE LOW AND COLD FRONT MOVE AWAY FROM THE
REGION.
MAX TEMPERATURES WILL LIKELY HAVE ALREADY OCCURRED AS OF NOW WITH
RELATIVELY STRONG COLD ADVECTION DEVELOPING BEHIND THE COLD FRONT.
EXPECT TEMPERATURES TONIGHT WILL RESEMBLE THAT OF A COUPLE WEEKS
AGO...ESPECIALLY IN AREAS THAT SEE BREAKS IN THE LOW LEVEL CLOUD
COVER TONIGHT. MODELS ALSO INDICATE FAST MOVING SURGES OF MOISTURE
CROSSING THE CASCADES FOR TONIGHT AND TOMORROW WHICH WILL LIKELY
RESULT IN BRIEF PERIODS OF SNOW ACCUMULATION ACROSS DIFFERENT PARTS
OF THE CWA AT DIFFERENT TIMES. /JBONK
.LONG TERM...SATURDAY NIGHT THOUGH THURSDAY. BRIEF BREAK IN THE
ACTIVE WEATHER PATTERN SATURDAY NIGHT AND EARLY SUNDAY AS A WEAK
UPPER RIDGE MOVES OVER THE AREA. ANOTHER SYSTEM IS APPROACHING ON
SUNDAY WITH WARM ADVECTION CLOUDS INCREASING AND PRECIPITATION
DEVELOPING LATE IN THE DAY. SHOULD SEE WIDESPREAD RAIN AND SNOW
SUNDAY NIGHT AND EARLY MONDAY AS THE WARM FRONT MOVES THROUGH.
PRESSURE GRADIENTS SUPPORT BREEZY CONDITIONS. ANOTHER WARM FRONT
PASSES THROUGH THE AREA ON TUESDAY WITH MORE RAIN AND HIGHER
ELEVATION SNOW. YET ANOTHER FRONTAL SYSTEM MOVES THROUGH ON
THURSDAY. MODEL TEMPERATURE PROFILES SHOW A WARMER AIRMASS MOST OF
NEXT WEEK WITH HIGHER SNOW LEVELS. HIGH TEMPERATURES WILL BE IN THE
MID 30S TO UPPER 40S AT MOST LOCATIONS. OCCASIONAL BREEZY TO WINDY
CONDITIONS ARE LIKELY AS THE FRONTS/LOW PRESSURE SYSTEMS MOVE
THROUGH. 94
.AVIATION...12Z TAFS. RAIN/SNOW EARLY THIS MORNING ASSOCIATED WITH A
COLD FRONT MOVING THROUGH. THE STEADY PRECIPITATION WILL CHANGE TO
SHOWERS BY MID MORNING AND TAPER OFF DURING THE AFTERNOON. IFR
CONDITIONS WILL IMPROVE TO MVFR AND VFR DURING THE DAY AS CEILINGS
AND VISIBILITY IMPROVE. GUSTY WESTERLY WINDS ARE EXPECTED WITH THE
FRONTAL PASSAGE AND WILL CONTINUE INTO THE AFTERNOON. GUSTS 25-40 KT
ARE LIKELY. WINDS WILL THEN DIMINISH THIS EVENING AND OVERNIGHT. 94
.PRELIMINARY POINT TEMPS/POPS...
PDT 39 23 32 26 / 100 10 10 10
ALW 39 24 31 26 / 100 20 10 10
PSC 37 21 34 23 / 60 10 10 10
YKM 31 16 25 18 / 20 20 10 10
HRI 38 18 32 22 / 80 10 10 10
ELN 31 16 25 17 / 20 20 10 10
RDM 39 15 34 15 / 70 30 10 10
LGD 42 21 26 20 / 90 20 20 10
GCD 41 17 29 21 / 90 30 10 10
DLS 35 27 39 28 / 40 30 10 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING FOR ORZ042-043-
504.
WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ044-501.
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 7 PM PST THIS
EVENING FOR ORZ502.
WA...WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 7 PM PST THIS
EVENING FOR WAZ030.
&&
TI:RGY
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
87/94/94Hazardous weather outlook, Jan 1, 10:26 PM PST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1026 PM PST THU JAN 1 2009
UPDATED TO MENTION FLOODING
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-021415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
1026 PM PST THU JAN 1 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
FLOODING
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, FOOTHILLS OF
THE BLUE MOUNTAINS OF OREGON
SNOW
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON
STRONG WIND
NORTH CENTRAL OREGON, CENTRAL OREGON, NORTHERN WHEELER AND
SOUTHERN GILLIAM COUNTIES
STRONG WINDS WILL CONTINUE IN CENTRAL OREGON TONIGHT. SIGNIFICANT
SNOW WILL CONTINUE ALONG THE CREST OF THE CASCADES OVERNIGHT.
FLOODING OF SMALL STREAMS IS POSSIBLE ALONG THE FOOTHILLS OF THE
BLUE MOUNTAINS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SNOW FRIDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON
STRONG WIND FRIDAY
NORTH CENTRAL OREGON, CENTRAL OREGON, NORTHERN WHEELER AND
SOUTHERN GILLIAM COUNTIES
A COLD FRONT WILL MOVE THROUGH THE REGION EARLY FRIDAY
MORNING...KEEPING PRECIPITATION GOING ACROSS THE AREA. SNOW LEVELS
WILL LOWER TO 2000-3000 FEET...WITH RAIN TURNING TO SNOW BY FRIDAY
NIGHT FOR THE HIGHER ELEVATIONS. WINDS WILL SWITCH TO THE WEST
BEHIND THE FRONT IN THE AFTERNOON...WITH BREEZY CONDITIONS EXPECTED
ACROSS THE COLUMBIA RIVER GORGE...BASIN AND FOOTHILLS. UNSETTLED
CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND AND INTO
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.In the hours before
Local storm report, Jan 1, 10:36 PM PST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1036 PM PST THU JAN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY SNOW 3 NW CLE ELUM 47.22N 120.99W
01/01/2009 M18.0 INCH KITTITAS WA TRAINED SPOTTER
18 INCHES OF NEW SNOW FELL SINCE LAST NIGHT. CHANGED OVER
TO RAIN AROUNT 1 PM. POWER IS OUT.
0320 PM HEAVY SNOW EASTON 47.24N 121.18W
01/01/2009 M14.0 INCH KITTITAS WA CO-OP OBSERVER
14 INCHES OF SNOW WAS REPORTED OVER A 24 HOUR PERIOD.
&&
DWEBERThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 9:33 PM PST | Areal Flood Advisory | PDT | Umatilla | 153 days |
| Jan 1, 10:32 PM PST | River Flood Warning | PDT | Umatilla | 8 hr |
| Jan 2, 3:54 AM PST | Winter Weather Advisory | PDT | Umatilla, Union, Wallowa | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.